Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 2, 2000, 4:00 PM CDT for Jackson Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 2, 2000, 4:00 PM CDT (21:00 UTC)
- Expired
- Apr 2, 2000, 4:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Jackson Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:10 PM CDT | Thunderstorm Wind 52 E | Womack, LA | Trees and power lines down. |
| Apr 2, 4:20 PM CDT | Hail 0.75 | Womack, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 022101 SVRSHV LAC049-022145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 400 PM CDT SUN APR 2 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN LOUISIANA * UNTIL 445 PM CDT * AT 400 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF CHATHAM...OR ABOUT 8 MILES SOUTHEAST OF JONESBORO...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL UP TO GOLFBALL SIZE AND STRONG AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS IS A DANGEROUS STORMj...DO NOT REMAIN OUTDOORS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN LOUISIANA UNTIL 445 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:15 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 2, 2:15 PM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 215 PM CDT SUN APR 2 2000 WEATHER SYSTEM BEHAVING JUST AS EXPECTED WITH UPPER LOW OVER NORTHERN MEXICO BEING PICKED UP BY SHORT WAVE MOVING THROUGH THE NORTHERN PLAINS. THIS SYTEM WILL MOVE EAST OF THE FOUR STATE REGION BY EARLY TUESDAY. HOWEVER BEFORE THAT HAPPENS...EXPECT A FEW ROUNDS OF CONVECTIVE ACTIVITY. FIRST CONVECTION WILL AFFECT MAINLY SOUTHERN MOST COUNTIES AND PARISHES WITH HEAVY RAINFALL. SOME OF THIS PRECIPITATION MAY WORK ITS WAY BACK INTO NORTHERN AREAS MONDAY AS SURFACE WAVE FORMS IN NORTHWEST TEXAS AND TRACKS EAST. THIS SHOULD BE THE FINAL ROUND...WITH CLEARING FOLLOWING PASSAGE OF 850 TROF...BEGINNING MONDAY AFTERNOON IN NORTHWEST MOST COUNTIES. SURFACE HIGH MOVING INTO NORTHCENTRAL TEXAS BY TUESDAY MORNING WILL FINISH THE CLEARING AND BRING QUITE CHILLY READINGS INTO THE AREA. WARMUP TO RETURN BY WEDNESDAY AFTERNOON. MRF HINTING AT SOME MORE PRECIPITATION BY THURSDAY...BUT THIS SEEMS A LITTLE FAST. CONTINUING WITH FLASH FLOOD WATCH THROUGH TONIGHT EAST TEXAS AND LOUISIANA PORTIONS AS EXACT TRACK OF HEAVY RAIN STILL SOMEWHAT UNCERTAIN. HOWEVER IF MCS DEVELOPS ALONG TEXAS GULF COAST AS CURRENT SATELLITE IMAGES SUGGEST AND PASSES TO SOUTH OF CWA TONIGHT...THEN MOST OF THE WATCH AREA MAY BE SPARED FLOOD PRODUCING RAINFALL. PRELIMS SHV 58/69/44/60 8720 MLU 62/69/48/58 8840 TXK 55/67/42/57 6Q610 TYR 56/68/39/60 6510 LFK 60/73/42/65 8610 .SHV...FLASH FLOOD WATCH TONIGHT FOR ALL OF NORTH LA...AND A PORTION OF EAST TEXAS LAZ001>006-010>014-017>022-TXZ152>153-165>167. 14
In the hours before
Special weather statement, Apr 2, 10:30 AM CDT, 5 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT SUN APR 02 2000 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE FOUR STATE REGION THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT STORMS MAY BECOME SEVERE IN THE EXTREME SOUTHERN COUNTIES AND PARISHES...MAINLY ACROSS THE EAST TEXAS LAKES COUNTY AND WEST CENTRAL LOUISIANA. HOWEVER...AT THIS TIME...THE MAIN THREAT IS FOR HEAVY RAIN RESULTING IN FLOODING. ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...HAM RADIO OPERATORS...AND STORM SPOTTERS MAY BE REQUnIRED THIS AFTERNOON AND POSSIBLY TONIGHT.
Local storm report, Apr 2, 3:54 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
354 PM CDT SUN APR 02 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0350 AM 5 S RUSTON LA WIND DAMAGE
04/02/00 JACKSON TREES AND POWER LINES DOWN
FROM LAW ENFORCEMENT
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:50 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 55 min |
| Apr 1, 8:11 PM CST | Severe Thunderstorm Warning | SHV | Bienville | 64 min |
| Apr 2, 3:30 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| Apr 2, 3:39 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 66 min |
| Apr 2, 4:31 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.